MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT
Model Number AVSM10040
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Restenosis (4576)
Date of Event 09/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the results of a clinical trial, that sometime post index procedure, using a stent graft, subject developed eighty percent of stenosis and was successfully treated with covera vascular straight stent graft.Approximately one year two months and 14 days post index procedure, event required reintervention.Standard percutaneous transluminal angioplasty (pta) was used to treat the target lesion and the reintervention was successful.The current patient status is not provided.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.D4 (expiry date: 09/2022).The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the sample was not returned for evaluation.The stent remains implanted.No x-ray images were provided for evaluation.Therefore, the reported restenosis could not be verified.No irregularities or complication occurred during initial stent placement; pre dilation of the lesion and post dilation of the stent was performed.Based on the information available, there were no indication for device deficiency.Based on the information available the investigation is closed with inconclusive result.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product, it was found that the instructions for use sufficiently address the potential risk.Based on the instructions for use complications and adverse events associated with the use of the covera vascular covered stent may include the usual complications associated with endovascular stent and covered stent placement and dialysis shunt revisions, which includes restenosis of the target vessel.Regarding pre and post dilation the instructions for use states: "pre-dilate the stenosis with a pta balloon catheter of appropriate length and diameter for the lesion to be treated" and "post dilate the covered stent with an angioplasty balloon sized appropriately as to ensure complete wall apposition to the reference vessel.Avoid balloon dilation in the healthy, non-stenosed segment of the vessel." holding and handling for regular deployment was found described.H10: d4 (expiry date: 09/2022).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the sample was not returned for evaluation.The stent remains implanted.No x-ray images were provided for evaluation.Therefore, the reported restenosis could not be verified.No irregularities or complication occurred during initial stent placement; pre dilation of the lesion and post dilation of the stent was performed.Based on the information available, there were no indication for device deficiency.Based on the information available the investigation is closed with inconclusive result.A definite root cause for the reported event could not be determined.Labeling review: relevant labeling applicable for this product was reviewed; it was found that the instruction for use sufficiently address the potential risk associated with the use of the covera vascular covered stent.Based on the instruction for use complications and adverse events may include the usual complications associated with endovascular stent and covered stent placement and dialysis shunt revisions, which includes obstruction of flow and restenosis of the target vessel.H10: d4 (expiry date: 09/2022).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: device not returned.
 
Event or Problem Description
It was reported through the results of a clinical trial that one year, two months and four days post a straight stent graft placement in the cephalic vein at cephalic vein arch via the right upper arm access, the subject had cephalic vein restenosis which required an arteriovenous access circuit re-intervention due to pulsatility and prolonged bleeding.Standard percutaneous transluminal balloon angioplasty procedure was performed to treat pulsatility and prolonged bleeding.Treatment reintervention was successful, no new access created, and the outcome was recovered.It was further reported that one year, six months, and twenty days post a straight stent graft placement, the subject had cephalic vein restenosis which required an arteriovenous access circuit re-intervention due to decreased access blood flow, pulsatility and prolonged bleeding.Standard percutaneous transluminal balloon angioplasty procedure was performed to treat decreased access blood flow, pulsatility and prolonged bleeding.Treatment reintervention was successful, no new access created, and the outcome was recovered.It was also reported that two years, three months, and thirteen days post a straight stent graft placement, the subject had cephalic vein restenosis which required an arteriovenous access circuit re-intervention due to access thrombosis and pulling clots.Standard percutaneous transluminal balloon angioplasty procedure, stent graft placement and thrombectomy of the arteriovenous fistula (aspiration was performed by maintaining negative pressure) were performed to treat access thrombosis and pulling clots.Treatment reintervention was successful, no new access created, and the outcome was recovered.Furthermore, two years, three months, and twenty-two days post a straight stent graft placement, the subject had cephalic vein restenosis which required an arteriovenous access circuit re-intervention due to access thrombosis, proximal cephalic vein stent protruding into large aneurysm, and pulling clots.Standard percutaneous transluminal balloon angioplasty procedure, stent graft placement, surgical revision, open thrombectomy and endovascular thrombectomy for old cephalic vein stent removal were performed to treat access thrombosis, proximal cephalic vein stent protruding into large aneurysm, and pulling clots.Treatment reintervention was successful, no new access created, and the outcome was recovered.Reportedly, there have been no documented device deficiencies, no reported adverse events, and no secondary stage procedures were reported for this subject to date.The current status of the patient is unknown.
 
Event or Problem Description
It was reported through the results of a clinical trial that one year, two months, and four days post a stent graft placement in the cephalic vein at cephalic vein arch via the right upper arm access, the subject had cephalic vein restenosis which required an arteriovenous access circuit re-intervention due to pulsatility and prolonged bleeding.Standard percutaneous transluminal balloon angioplasty procedure was performed to treat pulsatility and prolonged bleeding.Treatment reintervention was successful, no new access created, and the outcome was recovered.It was further reported that one year, six months, and twenty days post a stent graft placement, the subject had cephalic vein restenosis which required an arteriovenous access circuit re-intervention due to decreased access blood flow, pulsatility and prolonged bleeding.Standard percutaneous transluminal balloon angioplasty procedure was performed to treat decreased access blood flow, pulsatility and prolonged bleeding.Treatment reintervention was successful, no new access created, and the outcome was recovered.It was also reported that two years, three months, and thirteen days post a stent graft placement, the subject had cephalic vein restenosis which required an arteriovenous access circuit re-intervention due to access thrombosis and pulling clots.Standard percutaneous transluminal balloon angioplasty procedure, stent graft placement and thrombectomy of the arteriovenous fistula (aspiration was performed by maintaining negative pressure) were performed to treat access thrombosis and pulling clots.Treatment reintervention was successful, no new access created, and the outcome was recovered.Furthermore, two years, three months, and twenty-two days post a stent graft placement, the subject had cephalic vein restenosis which required an arteriovenous access circuit re-intervention due to access thrombosis, proximal cephalic vein stent protruding into large aneurysm, and pulling clots.Standard percutaneous transluminal balloon angioplasty procedure, stent graft placement, surgical revision, open thrombectomy and endovascular thrombectomy for old cephalic vein stent removal were performed to treat access thrombosis, proximal cephalic vein stent protruding into large aneurysm, and pulling clots.Treatment reintervention was successful, no new access created, and the outcome was recovered.Evidently, two years, nine months, and twenty-seven days post a stent graft placement, the subject had cephalic vein restenosis which required an arteriovenous access circuit re-intervention due to prolonged bleeding.Standard percutaneous transluminal angioplasty procedure was performed to treat prolonged bleeding.Treatment reintervention was successful, no new access created, and the outcome was resolved.Reportedly, there have been no documented device deficiencies, no reported adverse events, and no secondary stage procedures were reported for this subject to date.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the sample was not returned for evaluation.The stent remains implanted.No x-ray images were provided for evaluation.Therefore, the reported restenosis could not be verified.In this case no irregularities or complication occurred during initial stent placement; pre dilation of the lesion and post dilation of the stent was performed.Based on the information available the investigation is closed with inconclusive result.There was no reported device deficiency; a root cause for the adverse event could not be determined.Labeling review: relevant labeling applicable for this product was reviewed; it was found that the ifu sufficiently address the potential risk associated with the use of the covera vascular covered stent.Based on the ifu complications and adverse events may include the usual complications associated with endovascular stent and covered stent placement and dialysis shunt revisions, which includes obstruction of flow and restenosis of the target vessel.(expiration date: 09/2022).The information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.The lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the stent remains implanted.No x-ray images were provided for evaluation.Therefore, the reported restenosis could not be verified.Based on the information available the investigation is closed with inconclusive result.There was no reported device deficiency; a root cause for the adverse event could not be determined.Labeling review: relevant labeling applicable for this product was reviewed; it was found that the instructions for use (ifu) sufficiently address the potential risk associated with the use of the covera vascular covered stent.Based on the ifu complications and adverse events may include the usual complications associated with endovascular stent and covered stent placement and dialysis shunt revisions, which includes new lesions in the access circuit requiring reintervention, thrombotic occlusion, restenosis of the target lesion requiring reintervention, pseudoaneurysm, obstruction of flow and restenosis of the target vessel.H10: b5, g3, h6 (patient).H11: d4 (unique identifier (udi) #).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial that one year, two months, and four days post a stent graft placement in the cephalic vein at cephalic vein arch via the right upper arm access, the subject had cephalic vein restenosis which required an arteriovenous access circuit re-intervention due to pulsatility and prolonged bleeding.Standard percutaneous transluminal balloon angioplasty procedure was performed to treat pulsatility and prolonged bleeding.Treatment reintervention was successful, no new access created, and the outcome was recovered.It was further reported that one year, six months, and twenty days post a stent graft placement, the subject had an adverse event of distal avf aneurysm.Reportedly, the adverse event was possibly related to study device and definitely related to av access circuit.The subject had an cephalic vein restenosis which required an arteriovenous access circuit re-intervention due to decreased access blood flow, pulsatility and prolonged bleeding.Standard percutaneous transluminal balloon angioplasty procedure was performed to treat decreased access blood flow, pulsatility and prolonged bleeding.Treatment reintervention was successful, no new access created, and the outcome was recovered.It was also reported that two years, three months, and thirteen days post a stent graft placement, the subject had cephalic vein restenosis which required an arteriovenous access circuit re-intervention due to access thrombosis and pulling clots.Standard percutaneous transluminal balloon angioplasty procedure, stent graft placement and thrombectomy of the arteriovenous fistula (aspiration was performed by maintaining negative pressure) were performed to treat access thrombosis and pulling clots.Treatment reintervention was successful, no new access created, and the outcome was recovered.Furthermore, two years, three months, and twenty-two days post a stent graft placement, the subject had cephalic vein restenosis which required an arteriovenous access circuit re-intervention due to access thrombosis, proximal cephalic vein stent protruding into large aneurysm, and pulling clots.Standard percutaneous transluminal balloon angioplasty procedure, stent graft placement, surgical revision, open thrombectomy and endovascular thrombectomy for old cephalic vein stent removal were performed to treat access thrombosis, proximal cephalic vein stent protruding into large aneurysm, and pulling clots.Treatment reintervention was successful, no new access created, and the outcome was recovered.Evidently, two years, nine months, and twenty-seven days post a stent graft placement, the subject had cephalic vein restenosis which required an arteriovenous access circuit re-intervention due to prolonged bleeding.Standard percutaneous transluminal angioplasty procedure was performed to treat prolonged bleeding.Treatment reintervention was successful, no new access created, and the outcome was resolved.Reportedly, there have been no documented device deficiencies, no reported adverse events, and no secondary stage procedures were reported for this subject to date.The current status of the patient was unknown.

Brand Name
COVERA VASCULAR COVERED STENT
Common Device Name
VASCULAR COVERED STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15697872
Report Number9681442-2022-00317
Device Sequence Number12602503
Product Code PFV
UDI-Device Identifier00801741106385
UDI-Public(01)00801741106385(17)220904(10)ANEW0526
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2022
Device Model NumberAVSM10040
Device Catalogue NumberAVSM10040
Device Lot NumberANEW0526
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2022
Supplement Date Received by Manufacturer11/10/2022
04/11/2024
07/12/2024
04/29/2025
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date11/24/2022
04/22/2024
07/21/2024
05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEPARIN.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight80 KG
Patient EthnicityHispanic
Patient RaceWhite